Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 11, NWS Morristown, TN

March 9, 2011Cocke County, Tennessee

NWS Morristown, TN issued this river flood warning at Mar 9, 2011, 10:33 AM EST for Cocke County, Tennessee. It took effect at Mar 10, 2011, 7:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 10:33 AM EST (15:33 UTC)
In effect from
Mar 10, 2011, 7:00 AM EST
Expired
Mar 10, 2011, 10:07 AM EST
In force
3 hr
Issued by
NWS Morristown, TN
Flood severity
Minor

County Cocke County, TN

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pigeon River at Newport (NEPT1).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WGUS44 KMRX 091533
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1033 AM EST WED MAR 9 2011

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN
  AFFECTING CATOOSA AND HAMILTON COUNTIES
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY

HEAVY RAINFALL OF TWO TO THREE INCHES OVER SOUTHEAST TENNESSEE AND NORTH
GEORGIA SINCE TUESDAY NIGHT HAS CAUSED RIVERS TO RISE ABOVE FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-100533-
/O.NEW.KMRX.FL.W.0010.110310T0600Z-110311T0600Z/
/CHKT1.1.ER.110310T0600Z.110310T1800Z.110311T0000Z.NO/
1033 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN.
* FROM LATE TONIGHT UNTIL LATE THURSDAY NIGHT.
* AT 9:15 AM TODAY THE STAGE WAS 14.5 FEET AND RISING.
* FLOOD STAGE IS 18.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 18.5 FEET BY EARLY AFTERNOON THURSDAY. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE 
  TRAFFIC.  WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE 
  GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN 
  THE AREA.

$$

TNC029-100533-
/O.NEW.KMRX.FL.W.0011.110310T0325Z-110311T1410Z/
/NEPT1.1.ER.110310T0325Z.110310T1800Z.110311T0810Z.NO/
1033 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE PIGEON RIVER AT NEWPORT TN.
* FROM THIS EVENING UNTIL FRIDAY MORNING.
* AT 1:00 AM TODAY THE STAGE WAS 5.1 FEET AND RISING.
* FLOOD STAGE IS 8.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 9.5 FEET BY EARLY AFTERNOON THURSDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM THE GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$
4 follow-up statements
193 
WGUS84 KMRX 092117
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
417 PM EST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN
  AFFECTING CATOOSA AND HAMILTON COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY 

HEAVY RAINFALL TUESDAY EVENING THROUGH THIS AFTERNOON HAS CAUSED RIVERS
TO RISE TO NEAR TO ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-100317-
/O.EXT.KMRX.FL.W.0010.110309T2215Z-110311T0632Z/
/CHKT1.1.ER.110309T2215Z.110310T1200Z.110311T0032Z.NO/
417 PM EST WED MAR 9 2011

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN.
* FROM LATE THIS AFTERNOON UNTIL LATE THURSDAY NIGHT.
* AT 3:15 PM TODAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.0 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE 
  TRAFFIC.  WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE 
  GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN 
  THE AREA.

$$

TNC029-100317-
/O.CON.KMRX.FL.W.0011.110310T0325Z-110311T1410Z/
/NEPT1.1.ER.110310T0325Z.110310T1800Z.110311T0810Z.NO/
417 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIGEON RIVER AT NEWPORT TN.
* FROM TONIGHT UNTIL FRIDAY MORNING.
* AT 1:00 AM TODAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 9.5 FEET BY EARLY AFTERNOON THURSDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$
980 
WGUS84 KMRX 100107
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
807 PM EST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY 
 
HEAVY RAINFALL OVER THE PAST 24 HOURS HAS CAUSED RIVERS TO RISE 
TO NEAR OR ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC029-100707-
/O.EXT.KMRX.FL.W.0011.110310T1200Z-110310T1800Z/
/NEPT1.1.ER.110310T1200Z.110310T1200Z.110310T1200Z.NO/
807 PM EST WED MAR 9 2011

...FLOOD WARNING CONTINUES FOR
  THE PIGEON RIVER AT NEWPORT TN.
* FROM TOMORROW MORNING UNTIL THURSDAY AFTERNOON.
* AT 7:00 PM WEDNESDAY THE STAGE WAS ESTIMATED AT 6.1 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE TO NEAR THE FLOOD STAGE OF 8.0 FEET BY 7AM EST. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$

TNC029-089-100707-
/O.ROU.KMRX.HY.S.0000.000000T0000Z-000000T0000Z/
/NWPT1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
807 PM EST WED MAR 9 2011

* NO FLOODING IS FORECAST FOR THE FRENCH BROAD RIVER NEAR NEWPORT
  TN...BUT THE RIVER IS EXPECTED TO REACH WITHIN 2 FEET OF FLOOD 
  STAGE BY EARLY FRIDAY MORNING.
* AT 06:45 PM EST WEDNESDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 8.0 FEET EARLY FRIDAY 
  MORNING.
* AT 10.0 FEET...AGRICULTURAL LAND NEAR THE GAGE ON HIGHWAY 321 IS 
  FLOODED.

$$

TG
559 
WGUS84 KMRX 100846
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
346 AM EST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-101446-
/O.EXT.KMRX.FL.W.0010.000000T0000Z-110311T0655Z/
/CHKT1.1.ER.110309T2203Z.110310T0815Z.110311T0055Z.NO/
346 AM EST THU MAR 10 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN.
* UNTIL LATE TONIGHT. 
* AT 03:15 AM THURSDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE 
  TRAFFIC.  WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE 
  GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN 
  THE AREA.

$$

TNC029-101446-
/O.CON.KMRX.FL.W.0011.110310T1200Z-110310T1800Z/
/NEPT1.1.ER.110310T1200Z.110310T1200Z.110310T1200Z.NO/
346 AM EST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIGEON RIVER AT NEWPORT TN.
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 8.0 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE THIS AFTERNOON.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$
350 
WGUS84 KMRX 101507
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
1007 AM EST THU MAR 10 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 
  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND
  SEQUATCHIE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-102107-
/O.EXT.KMRX.FL.W.0010.000000T0000Z-110312T0210Z/
/CHKT1.1.ER.110309T2203Z.110311T0000Z.110311T2010Z.NO/
1007 AM EST THU MAR 10 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN.
* UNTIL FRIDAY EVENING. 
* AT 09:15 AM TODAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS
  EVENING...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* AT 21.0 FEET...MACK SMITH ROAD AND LOVELL FIELD LOOP BECOME 
  IMPASSABLE. WATER BEGINS TO COME ONTO AIRPORT ROAD, JUST NORTH OF 
  THE TERMINAL COMPLEX. WEST CHICKAMAUGA CREEK INCREASES TO NEAR A 
  HALF MILE WIDE IN PLACES, BECOMING HAZARDOUS TO ADJACENT TRAVEL IN 
  EAST RIDGE.

$$

TNC007-115-153-102107-
/O.EXT.KMRX.FL.W.0012.110310T1458Z-110311T0600Z/
/WHTT1.1.ER.110310T1315Z.110310T1800Z.110311T0000Z.NO/
907 AM CST THU MAR 10 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* UNTIL LATE TONIGHT. 
* AT 08:15 AM TODAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...THE RIVER WILL RISE TO NEAR 14.1 FEET BY THIS
  AFTERNOON...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$

TNC029-101537-
/O.CAN.KMRX.FL.W.0011.000000T0000Z-110310T1800Z/
/NEPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
307 PM GMT THU MAR 10 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PIGEON RIVER AT NEWPORT TN.
* AT 9:00 AM TODAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:31 AM EST, 2 minutes earlier.

Area forecast discussion, Mar 9, 10:31 AM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 AM EST WED MAR 9 2011

.SHORT TERM...AREA OF RAIN OVER THE AREA...BUT BACK EDGE OF MORE
SIGNIFICANT RAINS ALREADY MOVING INTO FAR WESTERN AREAS. LOOKS LIKE
TIMING MAY BE A BIT SLOW IN CURRENT FORECAST...SO WILL SPEED THINGS
UP A BIT. ALSO...CONVECTION TO THE SOUTH SEEMS TO BE DISRUPTING
SOME MOISTURE TRANSPORT INTO OUR AREA...SO PRECIP AMOUNTS MAY BE
A LITTLE LESS THAN PREVIOUSLY THOUGHT...BUT WITH GROUND ALREADY
QUITE WET FLOOD WATCH WILL CONTINUE. MAY NEED TO END THIS EARLIER
THAN CURRENT EXPIRATION...BUT SINCE WATER WILL BE SLOW TO SUBSIDE
EVEN IN AREAS WHERE RAIN WILL DIMINISH EARLIER...WILL LET FLOOD
WATCH STAY AS IS FOR NOW AND EVALUATE AGAIN LATER. WIND ADVISORY
STILL LOOKS GOOD. WILL MAKE A FEW TWEAKS TO THE DATABASE...BUT NO
MAJOR CHANGES PLANNED AT THIS TIME.

.LONG TERM...UPPER TROUGH MOVES EAST OF THE AREA THURSDAY WITH
MODERATELY STRONG NORTHWEST OROGRAPHIC FLOW DEVELOPING. GOOD
OROGRAPHIC LIFT AND MOISTURE WILL PERSIST THROUGH FRIDAY MORNING.
TEMPERATURES WILL SLOWLY DROP THURSDAY AND THURSDAY NIGHT WITH RAIN
CHANGING TO SNOW ACROSS THE HIGHER ELEVATIONS THURSDAY AND AREA-
WIDE BY THURSDAY NIGHT. MODELS SHOW SIGNIFICANT SNOW ACCUMULATIONS
FOR THE NORTHWEST FACING SLOPES TO WARRANT WINTER STORM WATCH
CRITERIA. HAVE ISSUED A WINTER STORM WATCH FOR THE FAR EASTERN
TENNESSEE MOUNTAINS AND WISE AND RUSSELL COUNTIES OF SOUTHWEST
VIRGINIA. MINOR SNOW ACCUMULATIONS ARE ALSO POSSIBLE ACROSS THE
NORTHERN PLATEAU AND THE REST OF SOUTHWEST VIRGINIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             61  44  49  34  54 / 100  50  40  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  58  43  47  32  48 / 100  60  50  50  10
OAK RIDGE, TN                       58  43  46  32  51 / 100  60  50  40   0
TRI CITIES AIRPORT, TN              57  46  50  30  43 / 100  70  70  60  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
     MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
     MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
     TN...WEST POLK.

     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...UNICOI...WASHINGTON TN.

     WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

VA...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: LEE...
     RUSSELL...SCOTT...WASHINGTON...WISE.

     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
     ZONES: RUSSELL...WISE.

     WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES: RUSSELL...WISE.

&&

LDW/DH
Hazardous weather outlook, Mar 9, 4:02 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 AM EST WED MAR 9 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-100915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
402 AM EST WED MAR 9 2011 /302 AM CST WED MAR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL SHIFT EAST INTO THE REGION TODAY.
STRONG SOUTHERLY WINDS IN ASSOCIATION WITH THIS SYSTEM WILL
CONTINUE ACROSS THE AREA TODAY WHILE WEAKENING LATER THIS
EVENING. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED OVER THE MOUNTAINS AND ADJACENT FOOTHILLS. A WIND
ADVISORY IS IN EFFECT FOR THIS AREA.

HEAVY RAINFALL WILL MOVE INTO THE AREA THIS MORNING AND WILL CONTINUE
THROUGH THIS EVENING. DUE TO MOIST SOIL CONDITIONS AND ELEVATED
RIVER LEVELS ALREADY IN PLACE...FLOODING IS EXPECTED. A FLOOD WATCH
IS IN EFFECT FOR THE ENTIRE AREA. BE PREPARED TO MOVE TO HIGHER
GROUND IF FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COLDER AIR WILL FLOW INTO THE REGION BY THURSDAY AFTERNOON
AND EVENING...AND WILL PRODUCE SCATTERED SNOW SHOWERS INTO THURSDAY
NIGHT. A DUSTING UP TO 2 INCHES OF SNOW COULD ACCUMULATE BY FRIDAY
MORNING...MAINLY IN THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA
AND NORTHEAST TENNESSEE. SOME LOCALLY HEAVIER AMOUNTS OF 3 INCHES
OR MORE COULD FALL ABOVE 5000 FEET IN THE SMOKIES.

STAY TUNED FOR MORE DETAILS AND UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE
POTENTIAL FOR FLOODING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:27 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 6 more3 hr
Mar 9, 7:20 AM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more3 hr
Mar 9, 9:12 AM ESTAreal Flood AdvisoryMRXAnderson, Blount, Bradley, Knox, Loudon, McMinn and 8 more3 hr
Mar 9, 10:03 AM ESTAreal Flood WarningMRXBradley, Hamilton, McMinn, Meigs5 hr
Mar 9, 10:33 AM ESTRiver Flood WarningMRXHamilton57 hr
Mar 9, 11:11 AM ESTWinter Storm WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more17 hr
Mar 9, 11:44 AM ESTAreal Flood AdvisoryMRXCarter, Claiborne, Cocke, Grainger, Greene, Hamblen and 8 more3 hr
Mar 9, 12:02 PM ESTAreal Flood AdvisoryMRXBlount, Knox, Loudon, Monroe, Polk, Sevier3 hr
Mar 9, 1:10 PM ESTAreal Flood WarningMRXSullivan104 min

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.